Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 74, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 2, 2007, 7:46 AM CDT for Goliad County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 7:46 AM CDT (12:46 UTC)
- Expired
- Jul 2, 2007, 9:45 AM CDT
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Goliad County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 021250 FFWCRP TXC175-021445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 746 AM CDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN GOLIAD COUNTY IN SOUTH TEXAS * UNTIL 945 AM CDT * AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL ACROSS EASTERN GOLIAD COUNTY. FLOODING OF LOW LYING AREAS IS OCCURRING NEAR ANDER AND SCHROEDER IN NORTHERN GOLIAD COUNTY. ANY ADDITIONAL RAINFALL WILL CAUSE MORE FLOODING PROBLEMS FROM WEESATCHE TO ANDER TO SCHROEDER. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GOLIAD...FANNIN AND SCHROEDER. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2842 9741 2852 9718 2884 9718 2887 9741 $$ TMT
2 follow-up statements
000 WGUS74 KCRP 021404 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 901 AM CDT MON JUL 2 2007 TXC175-021445- GOLIAD- INCLUDING THE CITY OF GOLIAD 901 AM CDT MON JUL 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR EASTERN GOLIAD COUNTY... AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE SHOWERS OVER THE WARNED AREA. HOWEVER... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCHROEDER...GOLIAD AND FANNIN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2842 9741 2852 9718 2884 9718 2887 9741 $$ TM
000 WGUS74 KCRP 021444 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 944 AM CDT MON JUL 2 2007 TXC175-021454- GOLIAD- INCLUDING THE CITY OF GOLIAD 944 AM CDT MON JUL 2 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 AM CDT FOR EASTERN GOLIAD COUNTY... RAINFALL HAS TAPERED OFF OVER EASTERN GOLIAD COUNTY. AS A RESULT...WILL LET THE FLASH FLOOD WARNING EXPIRE. LAT...LON 2842 9741 2852 9718 2884 9718 2887 9741 $$ TM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 4:52 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 2, 4:52 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT MON JUL 2 2007
.SHORT TERM (TODAY AND TONIGHT)...VERY MOIST AIRMASS WILL REMAIN IN
PLACE ACROSS SOUTH TEXAS THROUGH TONIGHT WITH PRECIPITABLE WATER
VALUES APPROACHING 2.5 INCHES. AN UPPER LEVEL SPEED MAX EAST OF
SAN ANTONIO APPEARS TO ALSO BE INCREASING UPPER LEVEL DIVERGENCE
OVER THE COASTAL BEND. MSAS SHOWS A SURFACE LOW HAS DEVELOPED
TO THE SOUTH OF LAREDO WITH STRONG LOW LEVEL CONVERGENCE ALONG THE
COASTAL PLAINS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE ONGOING ATTM
OVER THE COASTAL BEND INTO THE VICTORIA CROSSROADS.
MODELS KEEP THE MID LEVEL TROUGH AXIS INTO THE RIO GRANDE PLAINS
THROUGH TONIGHT. WITH MODEST LOW LEVEL FLOW OVER THE WESTERN GULF OF
MEXICO...DO NOT FORESEE THE CONVERGENCE ZONE MOVING MUCH THIS
MORNING. EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE COASTAL
COUNTIES INTO THE VICTORIA AREA THROUGH THIS EVENING. RAIN AMOUNTS
OF 2 TO 4 INCHES WILL BE LIKELY OVER THE AREA WITH ISOLATED
EXCESSIVE AMOUNTS OVER 8 INCHES POSSIBLE. EXPECT THE SEABREEZE TO
PUSH THE CONVERGENCE ZONE INLAND THIS EVENING WITH HEAVY RAIN
THREAT FOCUSED OVER THE RIO GRANDE PLAINS.
&&
.AVIATION...CEILINGS PROVIDING MVFR CONDITIONS ACROSS SOUTH TEXAS
REGION WITH IFR/LIFR CONDITIONS IN NUMEROUS SHOWERS AND T-STORMS
OVER THE COASTAL PLAINS. STORMS EXPECTED TO REMAIN OVER THE
COASTAL PLAINS INTO EARLY AFTERNOON WITH STORMS MORE OVER THE
RIO GRANDE PLAINS LATE THIS AFTERNOON AND EVENING WITH GENERALLY
IFR/LIFR IN AND NEAR STORMS.
&&
.MARINE...SCEC CONDITIONS EXPECTED OVER THE GULF WATERS WITH
MOST OF THE CONVECTION OVER THE BAYS AND NEARSHORE WATERS THIS
MORNING AND AGAIN OVERNIGHT TONIGHT.
&&
LONG TERM (TUESDAY THROUGH SUNDAY)...TUESDAY WILL CONTINUE TO BE
WET WITH 2+INCH PWATS AND THE UPPER LOW JUST W OF THE AREA EJECTING
A SHORT WAVE ACROSS S TX...AND COMBINING WITH A VERY UNSTABLE AND
ABUNDANTLY MOIST ENVIRONMENT. TRICKY PART WILL BE TIMING OF PRECIP
AND LOCATION OF SFC/LOW LEVEL FORCING. FOR NOW AM THINKING BEST CHC
FOR PRECIP DUE TO LOW LEVEL FOCUS WILL BE INLAND AREAS WITH THE
AFTERNOON SEA BREEZE. THE GFS IS SHOWING DIFFLUENCE ALOFT SHIFTING
FROM W TO E ALONG WITH THE SHORT WAVE WHILE STORM MOTION ACROSS THE
W ZONES SHOW AN EASTWARD MOTION AND ACROSS THE E ZONES STORM MOTION
IS PROGD TO BE NORTHWARD. THEREFORE AM THINKING INITIAL CONVECTION
WILL BE MAINLY FOCUSED ACROSS THE CENTRAL CWA BUT SHIFT NE THRU THE
AFTERNOON WITH A SECOND SHORT WAVE ROUNDING THE BASE OF THE LOW TUE
AFTERNOON...PROVIDING UPPER SUPPORT FOR ADDITIONAL CONVECTION INTO
TUE EVENING/NIGHT ACROSS THE W AND NW CWA. THE UPPER LOW CONTINUES
TO SPIN W OF THE REGION THROUGH WED PROVIDING CONTINUED SUPPORT FOR
LIKELY STORMS ACROSS MUCH OF THE AREA. GIVEN UNCERTAINTY WITH
PLACEMENT OF LOW LEVEL SUPPORT...BROAD BRUSHED THE LIKELY POPS FOR
WED. THE UPPER LOW DRIFTS FARTHER W THRU THE LATTER PART OF THE WEEK
AND INTO THE WEEKEND WITH EACH DAY BECMING DRIER IN THE MID/UPPER
LEVELS WITH DECREASING RAIN CHCS AND WARMING TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 88 76 87 76 88 / 80 60 70 30 50
VICTORIA 85 74 87 74 88 / 90 60 80 30 60
LAREDO 92 76 93 76 92 / 50 60 60 60 60
ALICE 89 76 89 75 89 / 80 70 80 50 60
ROCKPORT 86 78 87 79 88 / 70 50 60 30 50
COTULLA 90 74 91 74 89 / 60 60 60 60 60
KINGSVILLE 89 76 88 76 90 / 80 70 70 40 50
NAVY CORPUS 87 79 87 79 88 / 70 50 60 30 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
TT/89...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jul 2, 5:07 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 507 AM CDT MON JUL 2 2007 GMZ230-235-TXZ229>234-239>247-030000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-LA SALLE- MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS- KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 507 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE TO THE NORTHWEST OF THE RIO GRANDE PLAINS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY INTO TONIGHT. THE SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. RAIN AMOUNTS OF 2 TO 4 INCHES ARE LIKELY. ISOLATED MAXIMUM RAIN AMOUNTS UP TO 8 INCHES WILL BE POSSIBLE. PONDING OF WATER ON ROADS AND FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL BE LIKELY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH TUESDAY. RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY ACROSS THE REGION THROUGH TUESDAY WITH ISOLATED TOTAL AMOUNTS OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH FRIDAY...ISOLATED ON SATURDAY AND SUNDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
In the hours before
Special weather statement, Jul 2, 6:46 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 646 AM CDT MON JUL 2 2007 TXZ247-021245- CALHOUN- 646 AM CDT MON JUL 2 2007 ...A FUNNEL CLOUD WAS SPOTTED OVER CALHOUN COUNTY... AT 646 AM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD NEAR SEADRIFT IN SOUTHWEST CALHOUN COUNTY. AT 646 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM 5 MILES EAST OF SEADRIFT NORTHEAST TO POINT COMFORT. MORE THUNDERSTORMS ARE OFFSHORE ABOUT 15 MILES SOUTHWEST OF PORT OCONNOR. THE THUNDERSTORMS ARE MOVING NORTH AT 20 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FUNNEL CLOUDS AS THEY MORE ONSHORE. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. TMT
Local storm report, Jul 2, 7:03 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 AM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM FLASH FLOOD 13 NE NURSERY 29.05N 96.95W
07/02/2007 VICTORIA TX LAW ENFORCEMENT
VICTORIA SHERIFFS DEPARTMENT REPORTED WATER OVER THE ROAD
AT GARCITAS CREEK NEAR FORDTRAN.
0510 AM FLASH FLOOD MISSION VALLEY 28.85N 97.16W
07/02/2007 VICTORIA TX LAW ENFORCEMENT
VICTORIA SHERIFFS DEPARTMENT REPORTED WATER OVER THE ROAD
IN SEVERAL PLACES ON FARM TO MARKET ROAD 236 BETWEEN
VICTORIA AND MISSION VALLEY AND FARM TO MARKET ROAD 447
FROM MISSION VALLEY TO NURSERY.
0510 AM FLASH FLOOD 5 NW INEZ 28.93N 96.84W
07/02/2007 VICTORIA TX LAW ENFORCEMENT
VICTORIA SHERIFFS DEPARTMENT REPORTED 2 FEET OF WATER
OVER BENBOW ROAD AT GARCITAS CREEK NORTHWEST OF INEZ.
&&
TEVANSLocal storm report, Jul 2, 7:31 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
731 AM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FLASH FLOOD FREER 27.88N 98.62W
07/01/2007 DUVAL TX DEPT OF HIGHWAYS
HWY 44 WAS CLOSED FROM U.S. 59 AT FREER TO IH 35 AT
ENCINAL. WATER WAS REPORTED OVER THE ROAD IN SEVERAL
SPOTS.
&&
JRLocal storm report, Jul 2, 7:44 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
744 AM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FLASH FLOOD VICTORIA 28.82N 96.98W
07/02/2007 VICTORIA TX EMERGENCY MNGR
NUMEROUS ROAD CLOSURES IN AND AROUND THE CITY DUE TO HIGH
WATER.
&&
SSMARTLocal storm report, Jul 2, 7:45 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
745 AM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FLASH FLOOD SCHROEDER 28.80N 97.22W
07/02/2007 GOLIAD TX BROADCAST MEDIA
ROADS CLOSED DUE TO HIGH WATER.
&&
SSMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:21 PM CDT | Flash Flood Warning | CRP | Duval | 114 min |
| Jul 1, 8:46 PM CDT | Flash Flood Warning | CRP | Webb | 89 min |
| Jul 1, 9:11 PM CDT | Flash Flood Warning | CRP | Duval | 94 min |
| Jul 1, 9:35 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 15 days |
| Jul 2, 2:51 AM CDT | Flash Flood Warning | CRP | Victoria | 114 min |
| Jul 2, 4:06 AM CDT | Flash Flood Warning | CRP | Goliad | 114 min |
| Jul 2, 4:29 AM CDT | Flash Flood Warning | CRP | Victoria | 2 hr |
| Jul 2, 5:09 AM CDT | River Flood Warning | CRP | Bee, Nueces, San Patricio | 36 hr |
| Jul 2, 5:54 AM CDT | Flash Flood Warning | CRP | Goliad | 96 min |
| Jul 2, 6:01 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 26 hr |
| Jul 2, 6:14 AM CDT | Flash Flood Warning | CRP | Nueces, Refugio, San Patricio | 2 hr |
| Jul 2, 6:14 AM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 2 hr |
| Jul 2, 6:21 AM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
| Jul 2, 6:44 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 48 hr |
| Jul 2, 7:00 AM CDT | River Flood Warning | CRP | Nueces | 19 hr |
| Jul 2, 8:14 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| Jul 2, 8:14 AM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jul 2, 8:29 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 36 hr |
| Jul 2, 9:09 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun | 3 hr |
| Jul 2, 9:16 AM CDT | Flash Flood Warning | CRP | Victoria | 119 min |
| Jul 2, 9:41 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 43 hr |
| Jul 2, 5:12 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.